I am a 19-year-old female with a history of depression and anxiety. I have been having monthly bouts of severe dizzinses, nausea, and NAUSEATING hunger since February. I have irregular periods and sometimes I have a burning sensation after I pee. I started Lexapro months after i began having these spells, so I do not believe that this is the problem. I have been blood-tested for Diabetes, Thyroid, and other basic blood tests but it always comes up negative. I feel incredibly lost due to the fact that this nausea and dizziness is affecting both my work and schooling. I have missed way too much time from school due to this, and I have no idea what to do . I have no health insurance and I am currently going to a low-income clinic trying to findo ut more answers. I am unsure of what this could be. I have only ever had one sex partner, and we always use protection. I am not pregnant. Someone please help, I don't knoww hat to do anymore. Also remember that it is very cyclical. Same time every month...
Welcome to the MedHelp forum!
Since all possible causes of vomiting have been ruled out, there is a possibility that this is cyclical vomiting syndrome. This is characterized by bouts of unexplained vomiting or severe nausea that stop as they came with a symptom free period and start again. There is no test to diagnose it yet. Diagnosis is made by a careful history which shows that each vomiting episode was similar to the previous one in terms of pattern, duration and symptoms.
While this may not have triggers but often triggers are found like emotional stress, exams, fights in schools, inability to adjust to one’s environment etc.
Treatment is supportive with medications to stop vomiting, IV fluids, a calm peaceful environment, counseling of the whole family etc.
The other possibility is severe acidity. Treatment is a combination of drugs to reduce the acid and lifestyle changes.
Omeprazole is a good drug to combat this. Along with it you can try over the counter antacids. However I would recommend you see a doctor and take medication under a doctor’s supervision. Avoid heavy meals and eat frequent small meals. Avoid too much of caffeine, tea, fried food and drinks both alcoholic and non alcoholic fuzzy ones. Avoid heavy exercises within 4 hours of a heavy meal. Raise the head end of the bed by pillows to 30 degrees. Go to bet at least 2 hours after food. Maybe these tips will help you. You should see a gastroenterologist (a specialist who looks after the diseases of our digestive system) or a physician for this if these tips reduce your symptoms.
Hope this helps. It is difficult to comment beyond this at this stage. Please let me know if there is any thing else and do keep me posted. Take care!
Thank you so much for that advice, I will try some of those things. Although the nausea never actually causes any vomiting. The dizziness and inability to focus is actually one of my major concerns due to the fact that I have to drive over three hours a day. Does anyone know of any hormonal disorders that could cause any of the disorders I had mentioned? I only mention this, again, because it is cyclical... always about a week or so before my period. I never really had any physical problems before I hit puberty but after that I was diagnosed IMMEDIATELY with severe depression and anxiety.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.